UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 25

of 'Immediate hypersensitivity reactions to radiocontrast media: Prevention of recurrent reactions'

25
TI
Anaphylactic shock induced by gadoterate meglumine (DOTAREM).
AU
Beaudouin E, Kanny G, Blanloeil Y, Guilloux L, Renaudin JM, Moneret-Vautrin DA
SO
Eur Ann Allergy Clin Immunol. 2003;35(10):382.
 
The use of contrast agent for magnetic resonance imaging improves the effectiveness of this diagnostic examination. Complexes of godolinium, which appear to be well tolerated, are used for this purpose. A few cases of anaphylactic shock have been attributed to these agents. We report a case of anaphylactic shock due to gadoterate meglumine (DOTAREM). While undergoing a magnetic resonance imaging examination, a 33-year-old nonatopic female patient became severely hypotensive, lost consciousness, and had generalized erythema immediately after the intravenous injection of this product. She recovered rapidly after she was given injection of epinephrine and her blood volume was restored with intravenous fluids. That DOTAREM had caused this immediate hypersensitivity reaction was proven by the positivity of prick-test and intradermal test at 10-3 (0.37 mg/ml) and in vitro leukocyte histamine release test. The results of these tests indicated that it was the gadoteric acid rather than the meglumine component of DOTAREM that was responsible: positivity of IDR at 10 mg/ml. Skin tests and leukocyte histamine release test to gadopentetate dimeglumine (MAGNEVIST) were negative. In addition of the exceptional character, this observation provides evidence for an immediate hypersensitivity without cross reactivity with gadopentetate dimeglumine.
AD
Department of Internal Medicine, Clinical Immunology and Allergology, University Hospital, Hôpital Central, 54035 Nancy, France.
PMID